Thunderstorm Wind, Eagle
- When
- June 28, 5:55 PM MST to 6:00 PM MST
- Where
- Eagle County, 3 mi NNW of Burns
- Measured
- 51 kt (59 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 39.900, -106.900
Strong thunderstorm outflow winds were clocked at the Hangman RAWS automated observing station.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GJT wrote it up.
Strong thunderstorm outflow winds were clocked at the Hangman RAWS automated observing station.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before the first event at Jun 28, 1:29 PM MST, 4 hours 26 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
229 PM MDT TUE JUN 28 2005
UPDATED TO ADD SEVERE THUNDERSTORM WATCH FOR EASTERN UTAH AND
PORTIONS OF NORTHWEST COLORADO.
.SHORT TERM (TONIGHT THROUGH THURSDAY)...
FAST-MOVING THUNDERSTORMS WILL CONTINUE TO MOVE NORTHEAST AT ABOUT
50 MPH ACROSS THE WESTERN THIRD OF THE FORECAST AREA. SPC ISSUED A
SVR WATCH EARLIER AND ZONES WERE UPDATED FOR IT. EXPECT
STRONG DOWNBURST/MICROBURST WINDS WITH STORMS IS VERY UNSTABLE
ENVIRONMENT.
GOOD SPEED SHEAR ALOFT AND JET NOSING INTO FOUR CORNERS. GOOD
INVERTED V SOUNDING...STRONG SHORTWAVE LIFTING OUT OF GREAT BASIN
AND TRAVELING OVER THE AREA TONIGHT. COMBINATION OF DYNAMIC LIFT...
JET INFLUENCES...AND STRONG AMBIENT WIND FLOW ALOFT ALL CONTRIBUTE
TO THE POSSIBLE SEVERE TSTMS WITH DAMAGING WINDS THROUGH MID-
EVENING.
ALONG WITH SEVERE TSTM POSSIBILITIES...STRONG GENERAL WINDS AND
THUNDERSTORM OUTFLOWS COMBINE WITH VERY LOW HUMIDITY AND MOSTLY DRY
THUNDERSTORMS TO PRODUCE RED FLAG WARNING CONDITIONS ACROSS WESTERN
COLORADO THROUGH THIS EVENING.
MUCH DRIER AIRMASS MOVES INTO THE AREA OVERNIGHT IN WESTERLY FLOW
BEHIND THE TROUGH.
.LONG TERM (THURSDAY NIGHT THROUGH TUESDAY)...NO CHANGES TO THE
GENERAL FORECAST OF A CONSISTENT DRY PATTERN WITH TEMPS A LITTLE
ABOVE NORMAL. MODELS CONTINUE TO ADVERTISE A BROAD AREA OF HIGH
PRESSURE ACROSS THE SOUTHERN HALF OF THE CONUS...WITH WESTERLY FLOW
ACROSS THE NORTHERN HALF. THE GFS INDICATES THAT THE LOW WEAKENS OVER
THE WEST DURING THE WEEKEND FOR A WEAK SOUTHWESTERLY FLOW OVER THE
FORECAST AREA THROUGH THE LATER DAYS OF THE PERIOD. HOWEVER THE 00Z
EC DOES NOT SHOW THIS TREND. AND FOR THE ENTIRE PERIOD IS STRONGER
WITH THE HIGH PRESSURE...EXTENDING IT OVER THE SOUTHERN 2/3RDS OF THE
CONUS. IN ANY CASE THE CONDITIONS WILL REMAIN DRY. TO ACCOUNT FOR THE
STRONGER HIGH IN THE EC HAVE KEPT TEMPS A LITTLE ABOVE THE MEX
GUIDANCE.
.GJT WATCHES/WARNINGS/ADVISORIES...
.CO...RED FLAG WARNING FOR WESTERN COLORADO BELOW 8000 FEET
THIS AFTERNOON UNTIL 10 PM MDT.
...SEVERE THUNDERSTORM WATCH FOR NORTHWEST COLORADO UNTIL
8 PM MDT INCLUDING WESTERN MOFFAT...RIO BLANCO...GARFIELD
...AND MESA COUNTIES.
.UT...RED FLAG WARNING FOR SOUTHEAST UTAH BELOW 6500 FEET
UNTIL 10 PM MDT.
...SEVERE THUNDERSTORM WATCH FOR ALL OF EASTERN UTAH UNTIL
8 PM MDT.
&&
CJC/EH/JDCHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND JUNCTION CO 652 PM MDT TUE JUN 28 2005 COZ001>014-017>023-UTZ022>025-027>029-291100- ANIMAS RIVER BASIN-ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- CENTRAL YAMPA RIVER BASIN-DEBEQUE TO SILT CORRIDOR- EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- ELKHEAD AND PARK MOUNTAINS-FLAT TOPS- FOUR CORNERS/UPPER DOLORES RIVER- GORE AND ELK MOUNTAINS/CENTRAL MOUNTAINS-GRAND AND BATTLEMENT MESAS- GRAND VALLEY-LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- NORTHWEST SAN JUAN MOUNTAINS-PARADOX VALLEY/LOWER DOLORES RIVER- ROAN AND TAVAPUTS PLATEAUS-SAN JUAN RIVER BASIN-SOUTHEAST UTAH- SOUTHWEST SAN JUAN MOUNTAINS-TAVAPUTS PLATEAU- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-UPPER GUNNISON RIVER VALLEY- UPPER YAMPA RIVER BASIN-WEST ELK AND SAWATCH MOUNTAINS- 652 PM MDT TUE JUN 28 2005 THIS HAZARDOUS WEATHER OUTLOOK EASTERN UTAH AND WESTERN COLORADO. .DAY ONE...TONIGHT... THUNDERSTORMS WILL DIMINISH IN STRENGTH AFTER 7 PM...BUT ISOLATED STORMS AFTER MIDNIGHT WILL PERSIST...MAINLY NORTH OF INTERSTATE 70. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... FOR WEDNESDAY...ISOLATED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE IN THE HIGH COUNTRY...MAINLY NORTH OF INTERSTATE 70. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GRAND JUNCTION CO 652 PM MDT TUE JUN 28 2005 COZ001>003-006>009-013-UTZ022>025-027>029-290130- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- CENTRAL COLORADO RIVER BASIN-CENTRAL YAMPA RIVER BASIN- DEBEQUE TO SILT CORRIDOR-EASTERN UINTA BASIN-EASTERN UINTA MOUNTAINS- FLAT TOPS-GRAND AND BATTLEMENT MESAS-GRAND VALLEY- LA SAL AND ABAJO MOUNTAINS-LOWER YAMPA RIVER BASIN- ROAN AND TAVAPUTS PLATEAUS-SOUTHEAST UTAH-TAVAPUTS PLATEAU- 652 PM MDT TUE JUN 28 2005 ...SEVERE THUNDERSTORM WATCH 545 FOR EASTERN UTAH AND NORTHWEST COLORADO HAS BEEN CANCELLED... SEVERE THUNDERSTORM WATCH NUMBER 545 HAS BEEN CANCELLED FOR DAGGETT...UINTA...GRAND AND SAN JUAN COUNTIES OF EASTERN UTAH AND MOFFAT...RIO BLANCO...GARFIELD AND MESA COUNTY OF WESTERN COLORADO. THE SEVERE THUNDERSTORM THREAT HAS DIMINISHED OVER THIS AREA. SOME THUNDERSTORMS WILL STILL OCCUR THIS EVENING. HOWEVER...THE STORMS ARE EXPECTED TO STAY BELOW SEVERE CRITERIA. JDC
The Grand Junction radar (KGJX), 146 km away, was scanning. The volume nearest the first event began at 00:53 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5470061.